New Jersey, 2018

Winter Storm and Winter Weather in New Jersey, March 1 to 2, 2018

March 1 to 2, 2018 · NWS OKX · 2 events in 2 counties and zones

A rapidly intensifying low pressure developed along the Middle Atlantic during the early morning hours on March 2, 2018. The low moved slowly off the coast and became nearly stationary near the 40 N/70 W benchmark.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A rapidly intensifying low pressure developed along the Middle Atlantic during the early morning hours on March 2, 2018. The low moved slowly off the coast and became nearly stationary near the 40 N/70 W benchmark. The storm brought winter storm conditions to portions of Northeast New Jersey, especially in the higher elevations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 1, 7:03 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 1, 7:03 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
703 PM EST Thu Mar 1 2018

.SYNOPSIS...
A major coastal low will impact the area late tonight through
Saturday morning. Deepening low pressure east of Long Island
Friday morning will remain nearly stationary before tracking
slowly southeast Friday night into Saturday. High pressure then
builds in for the second half of the weekend with another coastal
storm possible for the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Forecast on track with just some minor adjustments to reflect
latest observations. Overnight lows were adjusted upwards just a
degree or two.

Models are in good agreement with the phasing of shortwave
energy between the two branches of the polar jet, resulting in a
closed low tracking southeast from the Ohio Valley tonight and
into the northern Mid Atlantic states by daybreak. Multiple
frontal waves along an approaching warm front will consolidate
into one main low south of eastern Long Island by morning. This
low undergoes rapid intensification during this period.

Overrunning rain ahead of the approaching warm front spread in
from the SW this evening and overspread the entire area by
midnight. The first phase of the storm will be driven by strong
isentropic lift, and then transitions to strong dynamical
forcing with the approaching upper low and offshore
cyclogenesis. Rainfall totals by morning should be around an
inch with higher amounts possible. Temperature profiles support
this phase of the storm being all rain. It is possible though
that some wet snow could mix in across the higher elevations of
Orange County in the Lower Hudson Valley toward daybreak.

Temperatures overnight will remain unseasonably warm, with lows
ranging from the mid 30s well north and west, to around 40 at
the coast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Once again, model consensus on the track of a major coastal low
is in good agreement. Strong differences though continue within
the boundary layer of the global and high resolution models,
such that precipitation type and amount of momentum transfer of
high winds varies considerably. The NAM WRF continues to have a
cold boundary layer with the potential for significant wet
snowfall accumulations even down to the coast. However, the GFS,
ECMWF and some of the high res models mainly confine snow to
the higher elevations. There is no source of low-level cold air
and the atmosphere itself from strong forcing will be the primary
source. During this event, it is quite likely that as the
intensity of the precipitation varies, so will the precipitation
type. The main emphasis will be across elevations above 800
feet across the interior, where warning level snows are likely.
Down in the valley locations of interior NE NJ, SW CT, and the
Lower Hudson Valley there could be advisory level snows. Thus, a
Winter Storm Warning has been issued for Orange County, with
advisories for Putnam, Western Passaic, and Northern Fairfield.

The cooling of the vertical column looks to be most pronounced
during the late morning and afternoon hours Friday as the
offshore low occludes and the influx of warmer air aloft from
the Atlantic shuts off. A snow and rain mix will likely even get
to the coast by mid to late afternoon with the possible
exception of far eastern Long Island and southeast Connecticut.
Keep in mind, there is the potential for several inches of wet
snow accumulation at the coast should some of the cold solutions
come to fruition in conjunction with heavy banded precipitation.

Liquid equivalent totals are still 2 to 3 inches. A flood watch
remains up for all but Orange County, where snowfall total will
likely keep the flooding potential down. Have maintained the
watch everywhere else as majority of the event is forecast to be
in the form of rain with temperatures above freezing.

As for the wind threat, have expanded the high wind warning to
include all of Long Island, NYC, southern Westchester, and
coastal Connecticut. The remainder of the high wind watch has
been converted to a wind advisory. The wind advisory will be
included within the winter weather headlines across Orange,
western Passaic, Putnam, and northern Fairfield. The stronger
winds should hold off until the afternoon and evening, so have
adjusted the start time until 16z. Will let the wind headlines
run through 11z Saturday, but the winds should drop off a bit
after midnight Friday. There is still some uncertainty with
regards to how much mixing will occur during the period of
strongest winds Friday afternoon and evening. The NAM is colder
and thus depicting less mixing, but feel the GFS is too warm in
the boundary layer and showing too much mixing. Have taken a
middle ground approach on the winds and feel the highest
confidence seeing gusts 58 mph or greater is closest to the
coast. Further inland, colder temperatures and slightly weaker
low level winds should prevent any widespread wind gusts to 58
mph or higher. Wind gusts will gradually weaken on Saturday, but
could still gust 30-35 mph.

Winds and precipitation gradually ramp down overnight Friday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
The intense coastal storm continues to meander across the western
Atlantic as high pressure pushes in from the north. Expecting
precipitation to be done by Saturday morning, just a few lingering
showers possible across the eastern end of Long Island. A tight
pressure gradient remains across the region during the day on
Saturday, with gusty north winds. Gusts across Long Island and
coastal CT will be near 35 kt in the morning, lowering 25 to 30 kt
in the afternoon. The pressure gradient will begin to slacken
Saturday night into Sunday, with most areas seeing winds
diminishing, however eastern Long Island could still see gusts up to
25 kt on Sunday.

High pressure then builds down moving into the northeast for the
rest of the weekend before weakening on Tuesday.

There is potential for another coastal storm to develop next week,
with both the GFS and the Euro indicating another low developing off
the Mid-Atlantic coast Tuesday night into Wednesday. However, there
are differences in the upper level pattern leading to a lot of
uncertainty at this time. The precipitation type looks to be a
combination of rain and snow but will depend on strength, speed and
location of this system.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Low pressure develops to the south tonight and intensifies southeast
of Montauk on Friday.

VFR early this evening. Rain will spread north and east from the
city terminals. Conditions eventually fall to IFR overnight in
rain.

IFR ceilings and visibilities continue Friday morning in rain,
or a rain/snow mix.

ESE-E winds will back to the E-NE this evening. Speeds increase
overnight as winds back to the north/northeast toward morning.
North/NW winds are expected later Friday morning.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Gusts before 03z may be only occasional.
Timing of lowering flight categories tonight may be off by 1-2
hours.

KLGA TAF Comments: Gusts before 03z may be only occasional.
Timing of lowering flight categories tonight may be off by 1-2
hours.

KEWR TAF Comments: Occasional gusts to 15-20 kt possible before
06z, especially after around 04z. Timing of lowering flight
categories tonight may be off by 1-2 hours.

KTEB TAF Comments: Occasional gusts to 15-20 kt possible before
06z. Timing of lowering flight categories tonight may be off by
1-2 hours.

KHPN TAF Comments: Occasional gusts to 15-20 kt possible before
07z. Timing of lowering flight categories tonight may be off by
1-2 hours.

KISP TAF Comments: Occasional gusts around 20 kt possible
before 03z. Timing of lowering flight categories tonight may be
off by 1-2 hours.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday night...IFR with RASN to SN expanding east. Winds NNW
20-30 kt with gusts 40-50 kt. Highest winds Long Island and
southern CT with peak gusts 55 kt possible.
.Saturday...Precipitation ending in the morning with conditions
becoming VFR. Wind N 20-30 kt with gusts 30-40 kt and diminishing.
.Sunday-Monday...VFR.
.Tuesday...VFR with rain possible late or at night.

&&

.MARINE...
As low pressure begins to intensify tonight, winds increase and
seas build. Storm force conditions develop Friday morning into
on all waters. Have therefore converted the storm watch on the
Harbor and western Sound to a Storm Warning. These conditions
will continue into Friday night before gradually diminishing on
Saturday with gale force conditions expected as intense low
pressure meanders over the Western Atlantic. There remains a
chance for hurricane force gusts on the waters east of Moriches
inlet Friday into Friday evening.

Gale force winds are still anticipated on the waters east of
Moriches inlet Saturday night. Overall, winds will be trending down
at this point as the coastal low pulls further offshore. SCA
criteria wind gusts will then extend into Monday, before falling
below criteria Monday night. Ocean seas will likely remaining at SCA
levels throughout the period.

&&

.HYDROLOGY...
Two to three inches of rain/liquid equivalent are forecast with
the storm tonight through Friday night. Higher amounts are
possible with this event depending on where banded precipitation
sets up. A Flood Watch is in effect for all but Orange and
Western Passaic County, where a transition to snow is now
appearing more likely. Flooding of smaller streams and rivers as
well as poor drainage flooding is possible. Coastal flooding
may enhance the flood threat.

&&

.TIDES/COASTAL FLOODING...
A powerful coastal storm will impact the region tonight through
Saturday with 24-36 hrs of N/NE Gale to storm force winds.
Impacts could even linger into Sunday as the powerful storm
slowly departs.

With E/NE winds just ramping up this evening, only brief and
localized minor flooding is expected at this time along Western
LI sound and Southern bays of Queens/LI.

Surge guidance has come into better agreement with moderate
coastal flood thresholds being reached along the southern bays
of Nassau County and Jamaica Bay for Friday morning high tides.
Elsewhere generally minor coastal impacts expected.

There is quite a bit of model spread for the Friday Night high
tidal cycle, with competing factors of increasing energetic
easterly swells and ekman pumping versus strong offshore winds.
At this point a middle of the road approach has been continued,
with potential for moderate coastal flooding for the southern
bays of LI and Queens and twin forks of LI and even for locally
moderate impacts along the north shore of LI due to to 3 to 5
ft wave action. Elsewhere generally minor impacts are expected.

With only around 1 to 1 1/2 ft surge needed for minor flooding
and 2 to 2 1/2 ft for moderate flooding during the high tide
cycles Saturday into Saturday Night, the potential for several
tidal cycles of minor to moderate coastal flooding continues.
Ekman pumping and energetic easterly swell energy along with
weakening offshore flow should help water levels continue to
build along the coast. It is not out of the question that this
threat continues into Sunday. At this time there is only a low
probability of isolated major coastal flooding during Saturday
high tides for the south shore bays. NOTE: For those with
concerns along the bays areas, if moderate water levels are
exceeded for several tidal cycles, flooding may linger well
after high tides as well.

Finally, the USGS coastal hazard viewer is depicting potential
for a prolonged threat for areas of dune erosion and localized
washovers Sat thru Mon.

Confidence and clarity on local coastal impact details for
Friday Night into Saturday Night should increase over the next
24 hrs, so continue to monitor subsequent forecasts for the
latest.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning from 11 AM Friday to 6 AM EST Saturday for
     CTZ008>012.
     Flood Watch from 6 AM EST Friday through late Friday night for
     CTZ005>012.
     Winter Weather Advisory from 6 AM Friday to 6 AM EST Saturday
     for CTZ005.
     Wind Advisory from 11 AM Friday to 6 AM EST Saturday for
     CTZ006-007.
     Coastal Flood Watch from Saturday morning through late
     Saturday night for CTZ009-010.
     Coastal Flood Advisory from 10 AM to 1 PM EST Friday for
     CTZ009-010.
NY...High Wind Warning from 11 AM Friday to 6 AM EST Saturday for
     NYZ071>075-078>081-176>179.
     Coastal Flood Warning from 6 PM Friday to 2 AM EST Sunday for
     NYZ074-075-078>081-176>179.
     Flood Watch from 6 AM EST Friday through late Friday night for
     NYZ068>075-078>081-176>179.
     Coastal Flood Advisory from 6 AM to 1 PM EST Friday for
     NYZ079>081.
     Winter Weather Advisory from 6 AM Friday to 6 AM EST Saturday
     for NYZ068.
     Wind Advisory from 11 AM Friday to 6 AM EST Saturday for
     NYZ069-070.
     Coastal Flood Advisory from 6 AM to 9 AM EST Friday for NYZ072-
     074-075.
     Coastal Flood Watch from Saturday morning through late
     Saturday night for NYZ071-073.
     Coastal Flood Advisory from 10 AM to 1 PM EST Friday for
     NYZ071-078-177.
     Winter Storm Warning from 6 AM Friday to 6 AM EST Saturday for
     NYZ067.
     Coastal Flood Warning from 6 AM to 11 AM EST Friday for NYZ178-
     179.
NJ...Flood Watch from 6 AM EST Friday through late Friday night for
     NJZ004-006-103>108.
     Winter Weather Advisory from 6 AM Friday to 6 AM EST Saturday
     for NJZ002.
     Wind Advisory from 11 AM Friday to 6 AM EST Saturday for
     NJZ004-006-103>108.
     Coastal Flood Advisory from 6 AM to 9 AM EST Friday for NJZ006-
     106-108.
MARINE...Storm Warning from 6 AM Friday to 6 AM EST Saturday for ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...CB/DW
NEAR TERM...BC/DW
SHORT TERM...DS/DW
LONG TERM...CB
AVIATION...JC/PW
MARINE...CB/DS
HYDROLOGY...CB/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Mar 1, 6:13 AM EST, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
613 AM EST Thu Mar 1 2018

NJZ002-NYZ067-021115-
Western Passaic-Orange-
613 AM EST Thu Mar 1 2018

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-350-353-355-021115-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
613 AM EST Thu Mar 1 2018

...STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-021115-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
613 AM EST Thu Mar 1 2018

...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>007-011-NJZ004-103>105-107-NYZ068>070-073-176-021115-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Middlesex-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-Putnam-Rockland-Northern Westchester-
Bronx-Northern Queens-
613 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.

Although the probability is low at this time, there is a chance that
more significant snowfall occurs Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ072-074-075-021115-
Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-
Richmond (Staten Island)-Kings (Brooklyn)-
613 AM EST Thu Mar 1 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 9 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Advisory.
   High Wind Watch.

Although the probability is low at this time, there is a chance that
more significant snowfall occurs Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-021115-
Southern Fairfield-Southern New Haven-Southern Westchester-
613 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 1 PM EST FRIDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Coastal Flood Advisory.

Although the probability is low at this time, there is a chance that
more significant snowfall occurs Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-012-021115-
Northern New London-Southern New London-
613 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 7 AM FRIDAY TO 6 AM EST
SATURDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-021115-
Southern Queens-Southern Nassau-
613 AM EST Thu Mar 1 2018

...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flood Watch.
   High Wind Watch.
   Coastal Flood Watch.

Although the probability is low at this time, there is a chance that
more significant snowfall occurs Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-021115-
Northeastern Suffolk-Southeastern Suffolk-
613 AM EST Thu Mar 1 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 7 AM FRIDAY TO 6 AM EST
SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Advisory.
   High Wind Warning.
   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-177-021115-
Northwestern Suffolk-Northern Nassau-
613 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 1 PM EST FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Coastal Flood Advisory.
   Coastal Flood Watch.

Although the probability is low at this time, there is a chance that
more significant snowfall occurs Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-021115-
Southwestern Suffolk-
613 AM EST Thu Mar 1 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Advisory.
   High Wind Watch.
   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather, 1 winter storm. Local standard time, as filed.

Winter Weather, Western Bergen

When
March 1, 9:00 PM EST to March 2, 8:00 PM EST
Where
Western Bergen forecast zone
Reported by
Public
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

The public reported 5.1 inches of snow in Franklin Lakes.

Winter Storm, Western Passaic

When
March 1, 9:00 PM EST to March 2, 8:00 PM EST
Where
Western Passaic forecast zone
Reported by
Trained Spotter
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Trained spotters reported 8.3 inches of snow in West Milford and 7.2 inches in Ringwood. Winds also gusted 40 to 50 mph across western Passaic county. At 2 pm, the fire department reported a tree down in the town of Wayne. The tree was knocked down at the intersection of Fairview Drive and Circle Avenue.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2018Every state in 2018This day in weather historyWarnings in New Jersey, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 744187, 744199.